Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 20, 2021, 4:41 PM MDT for Saguache County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 4:41 PM MDT (22:41 UTC)
- Expired
- Jul 20, 2021, 5:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
County Saguache County, CO
The radar
The Grand Junction radar (KGJX), 177 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WWUS85 KPUB 202241
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
441 PM MDT Tue Jul 20 2021
COZ064>066-202315-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
441 PM MDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAGUACHE AND
NORTHEASTERN MINERAL COUNTIES UNTIL 515 PM MDT...
At 441 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Creede to 9 miles
southwest of North Pass to 22 miles west of Saguache. Movement was
south at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
These storms will remain over mainly rural areas of southwestern
Saguache and northeastern Mineral Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3786 10680 3792 10644 3814 10653 3817 10672
3812 10685
TIME...MOT...LOC 2241Z 017DEG 7KT 3799 10681 3813 10671 3807 10656
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:44 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 20, 2:44 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 244 PM MDT Tue Jul 20 2021 .SHORT TERM...(This evening through Wednesday) Issued at 242 PM MDT Tue Jul 20 2021 Tonight... Starting the short term period, quiet conditions are expected to continue over the region, as an upper level ridge continues to dominate over the area. The exception will be over the western mountains and along the Continental divide where mid level moisture and northwesterly winds will continue to flow around the high pressure over the southwestern part of Colorado. Flow into the mountains will induce orographic lift, which will help to initiate and maintain rain showers and thunderstorms into the late evening. These rain showers and thunderstorms are expected to dissipate by late this evening as diurnally driven buoyancy wanes. Elsewhere over the southern Colorado region, expect dry conditions and an increase in high level cirrus as mid and upper level moisture continues to advect around the region of high pressure. Temperatures for the night will hover around normal values for this time of year, with the plains dropping into the low to mid 60s, the valleys cooling into the upper 40s and low 50s, and the mountains falling into the low to mid 40s. Wednesday... The current monsoonal pattern will continue to maintain its sway over the region, as the center of high pressure holds strong over the area. The upper level high pressure will continue to advect better mid level moisture into the western part of the region. With mid and upper level winds staying steady from a northwesterly direction, orographic lifting will occur over the western mountains and will initiate scattered thunderstorms. Given the forcing in place, bulk shear around 10-15 kts, mixed-layer CAPE around 1000 j/kg, and DCAPE also around 1000 j/kg, thunderstorms will be capable of producing brief heavy downpours, lightning, and gusty outflow winds to around 50 mph. Elsewhere over the Pueblo CWA, expect dry conditions as a stout capping inversion limits any convective potential, especially over the eastern plains. High temperatures for the day will again remain around normal values, with the plains reaching into the low to mid 90s, the valleys warming into the 70s and mid 80s, and the mountains rising into the 50s and 60s. Smoke from the northwest parts of the country will again meander around the upper level high pressure, and advect into the region, causing hazy conditions at the surface and aloft again. .LONG TERM...(Wednesday night through Tuesday) Issued at 242 PM MDT Tue Jul 20 2021 The position of the upper-level ridge and associated high pressure center will dominate our sensible weather for the duration of the long-term forecast period. Beginning on Thursday, the ridge axis will remain more or less right over our area, allowing for mid-level monsoon moisture to pass into the area, allowing for the continued trend of afternoon thunderstorms. Flow aloft under this pattern still looks to be on the weak side, greatly limiting shear and diminishing both the threat of severe thunderstorms as well as storm motion. Given these factors, isolated to scattered showers will be possible, but the main impacts expected will be the potential for locally heavy rainfall. Particularly dry areas may pose some flash- flooding concerns, including the burn scar areas. However, given the weak flow aloft, very few storms, if any, are expected to make it as far east as the plains, although a few cells may make it to I-25. This pattern will hold true into this weekend, with daytime temperatures increasing slightly Thursday and Friday. Some areas over the plains will likely see triple digits again, while the SLV and higher elevations will mostly hold steady, perhaps warming by a degree or two. Near the end of the weekend into Monday, high temperatures are expected to hold steady in the upper-90s over the plains and high- 70s to mid-80s out west. Additionally, the upper-ridge axis is expected to shift slightly east, allowing for more moisture to circulate in, increasing chances for afternoon and evening showers and thunderstorms starting on Monday. With this slight alteration to the flow, this will also give us a higher chance at seeing some precipitation over the eastern plains as well. As of now, long-term models are still holding this ridge in place for the foreseeable near future. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 242 PM MDT Tue Jul 20 2021 KCOS and KPUB: VFR conditions are expected over the next 24 hours. Winds will become light and variable overnight. Clouds will remain at mid to high levels and maintain a presence through this TAF period, especially high level cirrus clouds. Smoke will again cause haziness tomorrow morning, but will not be thick enough to lower flight categories. KALS: VFR conditions are expected over the next 24 hours. Isolated rain showers may still develop around KALS this evening, but will likely be weakening by the time they're near the TAF site. Otherwise, winds will become light and variable overnight. Clouds will remain at mid to high levels and maintain a presence through this TAF period, especially high level cirrus clouds. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SIMCOE LONG TERM...GARBEROGLIO AVIATION...SIMCOE
Hazardous weather outlook, Jul 20, 11:04 AM MDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1104 AM MDT Tue Jul 20 2021 COZ058>089-093>099-211715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1104 AM MDT Tue Jul 20 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Widely scattered rain showers and thunderstorms are possible this afternoon along the western mountains, especially over the high terrain of the Continental Divide. Main hazards will be brief heavy downpours, lightning, and gusty outflow winds up to 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday On Wednesday, thunderstorms will develop and become widely scattered across the mountainous areas, some of these storms will move over the I-25 corridor later in the afternoon and over the central plains during the evening. Main threat with these thunderstorms will be heavy rainfall in a brief period which could result in flash flooding over the burn scar areas. Cloud to ground lightning, and erratic wind gusts up to 50 mph, could also accompany some of these storms. From Thursday through Sunday, thunderstorms will develop each day over the mountains and a few storms could move out over the I-25 corridor later in the afternoon. Burn scar flooding could still be a concern, especially for Saturday, which looks to have the best amount of thunderstorm development. On Monday, thunderstorms will develop and become widely scattered over most areas during the afternoon and evening hours. Flash flooding over the burn scar areas will be more of an issue for this day due to a better chance of thunderstorm activity. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains of south central and southeast Colorado this afternoon and evening. SIMCOE/STEWARD
In the hours before
Special weather statement, Jul 20, 4:41 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
441 PM MDT Tue Jul 20 2021
COZ064>066-202315-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
441 PM MDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAGUACHE AND
NORTHEASTERN MINERAL COUNTIES UNTIL 515 PM MDT...
At 441 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Creede to 9 miles
southwest of North Pass to 22 miles west of Saguache. Movement was
south at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
These storms will remain over mainly rural areas of southwestern
Saguache and northeastern Mineral Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3786 10680 3792 10644 3814 10653 3817 10672
3812 10685
TIME...MOT...LOC 2241Z 017DEG 7KT 3799 10681 3813 10671 3807 10656
CohenNearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.